Alert archive / Oregon / Red Flag Warnings in 2007

Red Flag Warning 12, NWS Medford, OR

August 29, 2007Modoc County, Siskiyou County, California; 7 counties in Oregon

NWS Medford, OR issued this red flag warning at Aug 29, 2007, 1:31 PM PDT for Modoc County, Siskiyou County, California; 7 counties in Oregon. It took effect at Aug 30, 2007, 6:51 AM PDT. It was in force for 16 hr. 20 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 29, 2007, 1:31 PM PDT (20:31 UTC)
In effect from
Aug 30, 2007, 6:51 AM PDT
Expired
Aug 30, 2007, 11:00 PM PDT
In force
16 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Douglas County, OR, Harney County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR, Lake County, OR, Lane County, OR

The radar

The Medford radar (KMAX), 95 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 30, 1:31 PM PDTHAIL 0.52 Nnw Klamath Falls, OR
Aug 30, 2:24 PM PDTHEAVY RAIN 0.28 E Chiloquin, ORTHUNDERSTORM WITH RAIN FALLING IN A 15 MINUTE PERIOD. SOME SMALL HAIL.
Aug 30, 4:06 PM PDTHAIL 0.251 N Lakeview, OR0.45 INCHES OF RAIN IN 20 MINUTES. GUSTY WINDS WITH SMALL LIMBS BROKEN. WEATHER OCCURRED BETWEEN 330PM AND 4PM.
Aug 30, 4:06 PM PDTHAIL 0.51 Se Ashland, ORWIND MEASURED AT 10 TO 20 MPH. BRIEF HEAVY RAIN.
Aug 30, 4:06 PM PDTHAIL 0.53 Ese Ashland, ORBRIEF HEAVY RAIN.
Aug 30, 4:30 PM PDTHAIL 0.5Ashland, ORDIME SIZED HAIL PARTIALLY COVERING THE GROUND. 2ND TIME IN THE LAST 2 HOURS. 0.83 OF RAIN SINCE 1515. PERIODIC WIND STRIPPING SOME LEAVES OFF OF TREES.
Aug 30, 4:33 PM PDTFLASH FLOOD1 Se Ashland, ORREPORT OF 1 FT WATER RUNNING OVER THE INTERSECTION OF WHITEMAN AND SISKIYOU IN ASHLAND OR.
Aug 30, 5:39 PM PDTHAIL 0.52 Ese Ashland, OR
Aug 30, 6:00 PM PDTHAIL 0.52 Ese Ashland, ORRAINING HARD WITH STANDING WATER. TREE DOWN ACROSS CALIFORNIA STREET.
Aug 30, 6:04 PM PDTHAIL 0.53 Ese Ashland, ORRAINING HARD WITH HAIL. GUSTY WINDS.
Aug 30, 6:25 PM PDTHEAVY RAIN 11 Se Ashland, ORFROM AFTERNOON AND EVENING THUNDERSTORMS.
Aug 30, 6:45 PM PDTFLASH FLOODAshland, OROFF DUTY EMPLOYEE REPORTED RAINFALL BEGINNING TO OVERWHELM DRAINAGE SYSTEM. WATER STARTED TO GO ONTO THE SIDEWALKS FROM THE STREETS. PEA SIZED HAIL ALSO CONVERING THE GROUND. WIND GUSTS 20-30MPH.
Aug 30, 7:00 PM PDTTSTM WND DMGAshland, OR4-6 INCH DIAMETER TREE LIMBS DOWN IN LITHIA TRIANGLE IN ASHLAND CITY CENTER. UNSURE IF IT IS FROM WIND OR LIGHTNING.
Aug 30, 7:00 PM PDTFLASH FLOODAshland, ORFORMER NWS SPOTTER. 1 FOOT OF STANDING WATER ON THE CORNER OF WHITEMAN AND SISKIYOU.
Aug 30, 7:05 PM PDTFLASH FLOODAshland, ORFORMER SPOTTER. FLOODING ON MAIN STREET CURB DEEP. WATER BUBBLING OUT OF STORM DRAINS.
Aug 30, 7:05 PM PDTHEAVY RAIN 0.158 E Chiloquin, OR0.15 IN 10 MINUTES. HAIL...BUT LESS THAN PEA SIZED. 2ND STORM OF THE DAY.
Aug 30, 7:15 PM PDTFLASH FLOOD1 S Ashland, ORMUD ACROSS HIGHWAY 66 DOWN THE ROAD FROM THE WINDMILL INN. RAIN HAS LIGHTENED UP, BUT WATER IN DITCHES IS ONLY 2 INCHES FROM THE TOP OF THEM.
Aug 30, 7:15 PM PDTFLASH FLOODAshland, ORON THE CORNER OF EAST MAIN AND CLAY CREEK, WATER IN HAMILTON CREEK 1 FOOT FROM THE UPPER EDGE OF THE BANK AND RISING RAPIDLY.
Aug 30, 7:15 PM PDTHEAVY RAIN 3.05Ashland, ORFORMER SPOTTER. MEASURED 3.05 TOTAL RAINFALL SINCE 1515 LOCAL TIME.
Aug 30, 8:37 PM PDTHAIL 1Ashland, ORCITY OF ASHLAND REPORTED BRIEF HEAVY HAIL ABOUT 1 INCH IN DIAMETER EARLIER THIS EVENING. NUMEROUS TREES DOWN AROUND THE CITY...ONE OF WHICH WAS 4 FEET IN DIAMETER AND CAME DOWN ON A HOUSE. TWO LARGE TREES DOWN IN GARFIELD PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 8.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2007-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2007-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2090 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS86 KMFR 292031
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
131 PM PDT WED AUG 29 2007

CAZ280>282-284-285-ORZ623>625-300445-
/O.UPG.KMFR.FW.A.0012.070830T2100Z-070831T0600Z/
/O.NEW.KMFR.FW.W.0012.070830T2100Z-070831T0600Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA-
TRINITY NATIONAL FOREST IN SISKIYOU COUNTY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT-
WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
131 PM PDT WED AUG 29 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 11 PM PDT THURSDAY FOR 
OREGON FIRE WEATHER ZONES 621...623...624 AND 625 AND CALIFORNIA
FIRE WEATHER ZONES 280...281...282...284 AND 285...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT THURSDAY DUE
TO LIGHTNING WITH INSUFFICIENT MOISTURE. THIS WARNING INCLUDES
OREGON FIRE WEATHER ZONES 621...623...624 AND 625 AND CALIFORNIA FIRE
WEATHER ZONES 280...281...282...284 AND 285. THIS INCLUDES THE
TRINITY NATIONAL FOREST IN SISKIYOU COUNTY...THE WINEMA AND
FREMONT NATIONAL FORESTS AND THE KLAMATH AND MODOC NATIONAL
FORESTS. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

SCATTERED THUNDERSTORMS WILL DEVELOP THURSDAY AFTERNOON AND EVENING
ACROSS MUCH OF NORTHERN CALIFORNIA AND SOUTHERN OREGON AS MID AND UPPER
LEVEL MOISTURE MOVES NORTHWARD. RAINFALL IS EXPECTED WITH THESE
STORMS. HOWEVER NUMEROUS LIGHTNING STRIKES ARE EXPECTED TO OCCUR
OUTSIDE THE CORE AREA OF RAINFALL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

ORZ621-300445-
/O.NEW.KMFR.FW.W.0012.070830T2100Z-070831T0600Z/
SISKIYOU MOUNTAINS-
131 PM PDT WED AUG 29 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 11 PM PDT THURSDAY FOR 
OREGON FIRE WEATHER ZONE 621...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT THURSDAY FOR
ABUNDANT LIGHTNING AND INSUFFICIENT MOISTURE. THIS WARNING
INCLUDES THE OREGON FIRE WEATHER ZONE 621...AND INCLUDES THE
SISKIYOU MOUNTAINS.

SCATTERED THUNDERSTORMS WILL DEVELOP THURSDAY AFTERNOON AND EVENING
ACROSS MUCH OF NORTHERN CALIFORNIA AND SOUTHERN OREGON AS MID AND UPPER
LEVEL MOISTURE MOVES NORTHWARD. RAINFALL IS EXPECTED WITH THESE
STORMS. HOWEVER NUMEROUS LIGHTNING STRIKES ARE EXPECTED TO OCCUR
OUTSIDE THE CORE AREA OF RAINFALL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CC
6 follow-up statements
000
WWUS86 KMFR 300454
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
954 PM PDT WED AUG 29 2007

CAZ280>282-284-285-ORZ621-623>625-301300-
/O.CON.KMFR.FW.W.0012.070830T2100Z-070831T0600Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA-
TRINITY NATIONAL FOREST IN SISKIYOU COUNTY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
SISKIYOU MOUNTAINS-SOUTHERN OREGON CASCADES-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
954 PM PDT WED AUG 29 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT
THURSDAY FOR SCATTERED THUNDERSTORMS PRODUCING LIGHTNING WITH 
INSUFFICIENT MOISTURE...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:
ZONE 280...281...282...284...285...621...623...624...AND 625.

SCATTERED THUNDERSTORMS WILL DEVELOP THURSDAY AFTERNOON AND
EVENING ACROSS MUCH OF NORTHERN CALIFORNIA AND SOUTHERN OREGON AS
MID AND UPPER LEVEL MOISTURE CONTINUES MOVING NORTHEASTWARD. 
VERY DRY FUEL MOISTURE PRESENT ACROSS THE AREA WILL LEAD TO HIGH 
POTENTIAL FOR LIGHTNING STARTED FIRES ACROSS THE AREAS. WHILE SOME
RAINFALL IS EXPECTED WITH MOST OF THESE STORMS...THEY WILL BE
FAST MOVING...WITH AVERAGE STORM MOTION EXPECTED TO BE 30 TO 40
MPH. THEREFORE NUMEROUS LIGHTNING STRIKES ARE EXPECTED TO OCCUR
WITH ONLY A LITTLE RAINFALL AND SOME STRIKES WILL OCCUR OUTSIDE
OF THE CORE RAINFALL AREAS. ADDITIONALLY...THESE STORMS WILL BE
CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 30 TO 40 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
LUTZ
000
WWUS86 KMFR 301351
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
651 AM PDT THU AUG 30 2007

ORZ617-302230-
/O.EXA.KMFR.FW.W.0012.070830T2100Z-070831T0600Z/
UMPQUA NATIONAL FOREST-
651 AM PDT THU AUG 30 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING FOR THE UMPQUA NATIONAL FOREST...WHICH IS IN EFFECT FROM 2 PM
THIS AFTERNOON TO 11 PM PDT THIS EVENING.

SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE WILL DEVELOP
OVER MUCH OF SOUTHERN OREGON AND NORTHERN CALIFORNIA THIS
AFTERNOON...INCLUDING THE SOUTHERN OREGON CASCADES. VERY DRY FUEL
CONDITIONS AND FAST MOVEMENT OF STORMS WILL LEAD TO A HIGH
POTENTIAL FOR LIGHTNING STARTED FIRES. ADDITIONALLY...THESE STORMS
WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 30 TO 40 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CAZ280>282-284-285-ORZ621-623>625-302230-
/O.CON.KMFR.FW.W.0012.070830T2100Z-070831T0600Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA-
TRINITY NATIONAL FOREST IN SISKIYOU COUNTY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
SISKIYOU MOUNTAINS-SOUTHERN OREGON CASCADES-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
651 AM PDT THU AUG 30 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:
280...281...282...284...285...621...623...624...AND 625.

THE RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 11 PM PDT THIS EVENING FOR SCATTERED THUNDERSTORMS WITH
INSUFFICIENT MOISTURE ACROSS MUCH OF NORTHERN CALIFORNIA AND
SOUTHERN OREGON. VERY DRY FUEL CONDITIONS AND FAST MOVEMENT OF
STORMS WILL LEAD TO A HIGH POTENTIAL FOR LIGHTNING STARTED FIRES.
ADDITIONALLY...THESE STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS IN EXCESS OF 30 TO 40 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

DW
000
WWUS86 KMFR 301606
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
906 AM PDT THU AUG 30 2007

ORZ622-310015-
/O.EXA.KMFR.FW.W.0012.070830T2100Z-070831T0600Z/
EASTERN ROGUE VALLEY-
906 AM PDT THU AUG 30 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING FOR SCATTERED THUNDERSTORMS...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING. THIS INCLUDES FIRE WEATHER ZONE 622.

THE RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 11 PM PDT THIS EVENING FOR SCATTERED THUNDERSTORMS WITH
INSUFFICIENT MOISTURE ACROSS MUCH OF NORTHERN CALIFORNIA AND
SOUTHERN OREGON. VERY DRY FUEL CONDITIONS AND FAST MOVEMENT OF
STORMS WILL LEAD TO A HIGH POTENTIAL FOR LIGHTNING STARTED FIRES.
ADDITIONALLY...THESE STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS IN EXCESS OF 30 TO 40 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CAZ280>282-284-285-ORZ617-621-623>625-310015-
/O.CON.KMFR.FW.W.0012.070830T2100Z-070831T0600Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA-
TRINITY NATIONAL FOREST IN SISKIYOU COUNTY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS-
SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT-
WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
906 AM PDT THU AUG 30 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING FOR SCATTERED THUNDERSTORMS...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING. THIS INCLUDES OREGON FIRE WEATHER ZONES 
621...623...624 AND 625 AND CALIFORNIA ZONES 280...281...282...284
AND 285. 

THE RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 11 PM PDT THIS EVENING FOR SCATTERED THUNDERSTORMS WITH
INSUFFICIENT MOISTURE ACROSS MUCH OF NORTHERN CALIFORNIA AND
SOUTHERN OREGON. VERY DRY FUEL CONDITIONS AND FAST MOVEMENT OF
STORMS WILL LEAD TO A HIGH POTENTIAL FOR LIGHTNING STARTED FIRES.
ADDITIONALLY...THESE STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS IN EXCESS OF 30 TO 40 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CC
000
WWUS86 KMFR 302151
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
251 PM PDT THU AUG 30 2007

CAZ280>282-284-285-ORZ617-621>625-310600-
/O.CON.KMFR.FW.W.0012.000000T0000Z-070831T0600Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA-
TRINITY NATIONAL FOREST IN SISKIYOU COUNTY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-
SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT-
WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
251 PM PDT THU AUG 30 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR SCATTERED THUNDERSTORMS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. THIS INCLUDES OREGON FIRE WEATHER ZONES 
621...622...623...624 AND 625 AND CALIFORNIA ZONES 280...281
...282...284 AND 285.

THE RED FLAG WARNING REMAINS IN EFFECT THRU TO 11 PM PDT THIS
EVENING FOR SCATTERED THUNDERSTORMS WITH LIMITED MOISTURE ACROSS
MUCH OF NORTHERN CALIFORNIA AND SOUTHERN OREGON. VERY DRY FUEL
CONDITIONS AND FAST MOVEMENT OF STORMS WILL LEAD TO A HIGH
POTENTIAL FOR LIGHTNING STARTED FIRES. ADDITIONALLY...THESE STORMS
WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 30 TO 40 MPH.

AS MONSOON MOISTURE CONTINUES TO MOVE INTO THE EASTERN PORTIONS OF
THE AREA TOMORROW...SCATTERED THUNDERSTORMS MAY DEVELOP OVER
EASTERN LAKE COUNTY TOMORROW AFTERNOON. ANOTHER  RED FLAG WARNING
MAY BE NEEDED LATER TONIGHT FOR ZONE 625 FOR THUNDERSTORMS FRIDAY
AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CC
000
WWUS86 KMFR 310448
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
948 PM PDT THU AUG 30 2007

CAZ280>282-284-ORZ617-621>623-310600-
/O.CAN.KMFR.FW.W.0012.000000T0000Z-070831T0600Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA-
TRINITY NATIONAL FOREST IN SISKIYOU COUNTY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS-
EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES-
948 PM PDT THU AUG 30 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELED THE RED
FLAG WARNING FOR FIRE WEATHER ZONES 280...281...282...284...617
...621...622...AND 623.

THUNDERSTORMS HAVE DIMINISHED AND MOVED OUT OF THE AREAS.

$$

CAZ285-ORZ624-625-310600-
/O.CON.KMFR.FW.W.0012.000000T0000Z-070831T0600Z/
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
948 PM PDT THU AUG 30 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR SCATTERED THUNDERSTORMS PRODUCING LIGHTNING WITH 
INSUFFICIENT MOISTURE...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:
285...624...AND 625.

THE RED FLAG WARNING REMAINS IN EFFECT THROUGH TO 11 PM PDT THIS
EVENING FOR SCATTERED THUNDERSTORMS WITH LIMITED MOISTURE ACROSS
MUCH OF NORTHERN CALIFORNIA AND SOUTHERN OREGON. VERY DRY FUEL
CONDITIONS AND FAST MOVEMENT OF STORMS WILL LEAD TO A HIGH
POTENTIAL FOR LIGHTNING STARTED FIRES. ADDITIONALLY...THESE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 30 TO
40 MPH.

AS MONSOON MOISTURE CONTINUES TO MOVE INTO THE EASTERN PORTIONS
OF THE AREA TOMORROW...SCATTERED THUNDERSTORMS AREA EXPECTED AGAIN
DEVELOP FROM THE CASCADES EASTWARD TOMORROW AFTERNOON. WITH A CONTINUED
INCREASE IN MOISTURE IT APPEARS RAINFALL WILL BE SUFFICIENT TO
KEEP FIRE STARTS MORE ISOLATED ISOLATED...SO NO WARNING IS
ANTICIPATED AT THIS TIME.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
LUTZ
000
WWUS86 KMFR 310601
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
1101 PM PDT THU AUG 30 2007


CAZ285-ORZ624-625-310715-
/O.EXP.KMFR.FW.W.0012.000000T0000Z-070831T0600Z/
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
1101 PM PDT THU AUG 30 2007

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

LUTZ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Aug 29, 8:45 AM PDT, 4 hours 46 minutes earlier.

Area forecast discussion, Aug 29, 8:45 AM PDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
845 AM PDT WED AUG 29 2007

.UPDATE...SKIES ARE CURRENTLY CLEAR OVER THE ENTIRE CWA THIS
MORNING. THE MAIN QUESTION FOR TODAY WILL BE THE THUNDERSTORM
COVERAGE FOR THIS AFTERNOON AND THIS EVENING. CURRENTLY THE COVERAGE
IS IN LAKE, MODOC AND EASTERN KLAMATH AND SISKIYOU COUNTIES. THE SPC
OUTLOOK FOR TODAY HAS THE COVERAGE FURTHER WEST INTO SISKIYOU COUNTY
INCLUDING PARTS OF THE TRINITY ALPS. IN ADDITION THE WATER VAPOR
IMAGERY WOULD SUGGEST MOISTURE WILL BE INCREASING FURTHER WEST WHICH
COULD LEAD TO ISOLATED THUNDERSTORMS FIRING UP FURTHER WEST. THE
LIS FOR THIS AFTERNOON ARTE NOT THAT IMPRESSIVE, BUT THERE IS
SUFFICIENT 700-500MB LAPSE RATE THAT STRETCHES INTO CENTRAL AND
EASTERN SISKIYOU COUNTY THIS AFTERNOON. SO IN A NUTSHELL THE
ISOLATED THUNDERSTORM COVERAGE WILL BE EXPANDED WEST INTO CENTRAL
SISKIYOU COUNTY. THE OTHER ISSUE WELL BE LOOKING AT FOR THE
AFTERNOON PACKAGE WILL BE THE POTENTIAL FOR NOCTURNAL THUNDERSTORMS.
THE 12Z NAM AND THE 6Z GFS GUIDANCE SUGGEST THAT THERE IS THE
POTENTIAL FOR IT. AT THIS TIME IM LEANING AGAINST IT, BUT WELL
LOOK AT THIS IN MORE DETAIL AND MAKE A DECISION ON THIS FOR THE
AFTERNOON.

PETRUCELLI

&&

.PREVIOUS DISCUSSION...UPPER LEVEL RIDGE BUILDING OVER THE AREA WITH
GOOD WARMING TODAY OVER YESTERDAY.  TEMPS WILL BE SEVERAL DEGREES
ABOVE NORMAL. MOISTURE AND INSTABILITY JUST SOUTH OF OUR AREA AND
GRADUALLY MOVING NORTH WITH LIGHT SOUTHERLY FLOW ALOFT.  WOULD
EXPECT SOME ISOLATED THUNDERSTORM ACTIVITY TO BREAK OUT LATE TODAY
MAINLY OVER MODOC COUNTY...MAYBE WORKING ITS WAY IN LAKE COUNTY
BEFORE IT DIES OUT THIS EVENING.  BETTER AREA OF MOISTURE AND
INSTABILITY AROUND THURSDAY.  LOOK FOR THUNDERSTORM ACTIVITY TO
BEGIN EARLIER...BE SCATTERED AND COVER AN AREA EAST OF A LINE FROM
THE TRINITY ALPS TO THE DEAD INDIAN PLATEAU AND ON UP TOWARDS CRATER
LAKE. SHORT-WAVE ACTIVITY TO THE NORTHWEST FORCES THE AREA OF
CONVECTION TO BE A LITTLE FURTHER EAST FRIDAY...THEN AS THE
SHORT-WAVE FLATTENS THE RIDGE FRIDAY NIGHT...COOLER AND MORE STABLE
AIR WILL OVERTAKE SOUTHERN OREGON AND NORTHERN CALIFORNIA.  PRETTY
GUSTY SOUTH TO SOUTHWEST WINDS OVER THE HIGHER TERRAIN EAST OF THE
CASCADES WILL ADD TO THE MIX LATE FRIDAY.

IN THE LONG TERM THERE SHOULD BE A BIT OF A REBOUND SUNDAY AS THE
UPPER RIDGE REBUILDS TEMPORARILY.  THEN A MOSTLY DRY COLD FRONT IS
FORECAST TO REACH THE COAST MONDAY AND MOVE ACROSS OUR REGION MONDAY
NIGHT.  THIS WILL COOL TEMPS BACK DOWN TO NORMAL AND INCREASE THE
SOUTHWEST WINDS ACROSS OUR AREA LATE MONDAY.  GRADUALLY INCREASING
WESTERLY FLOW TUESDAY AND ON INTO MIDWEEK WILL MAINTAIN SEASONABLE
TEMPERATURES AND A RELATIVELY STABLE AIR MASS OVER THE REGION.

&&

.AVIATION...VFR CONDITIONS ALL AREAS THROUGH THE DAY.  MARGINAL VFR
CONDITIONS DEVELOPING COASTAL STRIP THIS EVENING.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...NONE

03/03/16
Hazardous weather outlook, Aug 29, 10:50 AM PDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
950 AM PST WED AUG 29 2007

CAZ280>282-284-285-ORZ624-625-301400-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-WESTERN KLAMATH NF-
ZONE 282-ZONE 284-ZONE 285-ZONE 624-ZONE 625-
950 AM PST WED AUG 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. SEE FIRE WEATHER WATCH FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GLASER

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 7:03 AM PDTFire Weather WatchMFRModoc, Siskiyou6 hr

Nearby

Red Flag Warnings in Oregon, 2007Red Flag Warnings in California, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.